Ask a Doctor and Get an Answer to Your Medical Question ASAP
Hello. I'm Dr. Phil, licensed and practicing internist. Excellent service is my goal.
please enter chat
Hi I'm Dr. Phil
Can I ask your first name?
Nice to meet you
generally the doses are 250 mg three times a day to start
and can be increased from there
will there be any side effects by the lamotrigine being stopped completely without it being reduced bit by bit
That is possible
I would have recommended a slower taper
It could cause some mood swings
what would they be
mood changes mainly
high and low
I just got discharged from hospital after being sectioned for going high
and today I was really, really low
so I am anxious now
I see. It seems like you might be having some withdrawal
with you saying about the mood swings
I haven't started the stopping of lamotrigine yet though
oh I see
you are on both?
I was diagnosed last year and they have been treating me with quetiapine and lamotrigine and they stopped my antidepressant
in hospital they increased my quetiapine from 300mg to 800mg but didn't change the lamotrigine
now they are putting me on valproate
I would ask for a slow taper of lamotrigine
and a slow introduction of valproate
I don't like switching rapidly
especially when your mood isn't stable
they said 250mg this afternoon at the meeting but as I was really upset I don't remember what was said exactly
you said that would be x3 a day
well maybe they are starting very slow
usually it is three times a day though
but do you think they meant that x3 a day
oh you just said that, sorry
what is the quetiapine for
also a mood stabilizer
similar to the others
I thought it was an anti-psychotic
it was originally marketed as one however it is used in bipolar for mood stabilisation
why would one psychiatrist insist it be 300mg and now many months later they have increased it to 800mg
another doctor did I mean
perhaps because you were still getting manic
wanted to try to lessen the mannia
that is my thought
I told them that everything that's really good is dulled on this level of quetiapine, like the vibrant colours and the spped of the life around me etc
yes, I can understand that
It is a massive dose of quetiapine
the doctor said she would reduce it to 700mg
truthfully I have never seen a dose that high
what would that mean?
nothing just a higher chance of side effects
you seem to be doing alright on it though
does it relate to my condition in any way that it's that high
it is just a high dose
perhaps you need it
I don't understand then
I'm not sure. I don't know the ins and outs of your case
there is really not much to understand
I was just commenting that it was a high dose
but you said maybe I need it but it doesn't relate to my condition, which doesn't make sense?
Oh I didn't understand what you meant.
Yes, it relates in that they are giving it for bipolar
so what determines the dose of quetiapine given
the doctor giving it and your symptoms
the mental symtpoms
if mania persists on 300 mg they may up it to try and control it
if quetiapine is being used as a mood stabiliser why do they have to use another one?
Katrina, with all due respect, you are asking me to hypothesize about why your doctors are treating you a certain way
I think that is out of the scope of what I can accomplish online
I cannot safely do that
your original question was what dose of valproate gets used
I answered that and many others.
wouldn't you agree?
You did answer that. I didn't realise how specific the initial question had to be. I'm sorry you feel the way you do and that you seem disinterested. Thank you for your time anyway. I think the money asking to be paid is too much for what you have given though. I wish you well anyway.